Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 17, 2018, 1:52 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 1:52 AM CDT (06:52 UTC)
- Expired
- Jul 17, 2018, 4:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted.
302 WGUS53 KLBF 170652 FFWLBF NEC015-089-170945- /O.NEW.KLBF.FF.W.0005.180717T0652Z-180717T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service North Platte NE 152 AM CDT TUE JUL 17 2018 The National Weather Service in North Platte has issued a * Flash Flood Warning for... Northeastern Holt County in north central Nebraska... Southwestern Boyd County in north central Nebraska... * Until 445 AM CDT. * At 152 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to four inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Spencer, Dustin, Spencer Dam, Midway, Parshall Bridge State Wildlife Management Area, Scottville, Hull Lake State Wildlife Management Area, Anncar and Opportunity. Additional rainfall amounts of three inches are possible in the warned area. This includes the following highways... Highway 281 between mile markers 189 and 215. Highway 12 between mile markers 117 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4289 9862 4262 9845 4249 9872 4286 9914 $$ Roberg
2 follow-up statements
669 WGUS73 KLBF 170812 FFSLBF Flash Flood Statement National Weather Service North Platte NE 312 AM CDT TUE JUL 17 2018 NEC015-089-170945- /O.CON.KLBF.FF.W.0005.000000T0000Z-180717T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Holt NE-Boyd NE- 312 AM CDT TUE JUL 17 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR NORTHEASTERN HOLT AND SOUTHWESTERN BOYD COUNTIES... At 311 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to five inches of rain have fallen. Flash flooding is expected to continue. Some locations that will experience flooding include... Spencer, Dustin, Spencer Dam, Midway, Parshall Bridge State Wildlife Management Area, Scottville, Hull Lake State Wildlife Management Area, Anncar and Opportunity. Additional rainfall amounts of one inch are possible in the warned area. This includes the following highways... Highway 281 between mile markers 189 and 215. Highway 12 between mile markers 117 and 121. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4289 9862 4262 9845 4249 9872 4286 9914 $$ Roberg
849 WGUS73 KLBF 170948 FFSLBF Flash Flood Statement National Weather Service North Platte NE 448 AM CDT TUE JUL 17 2018 NEC015-089-170958- /O.EXP.KLBF.FF.W.0005.000000T0000Z-180717T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Holt NE-Boyd NE- 448 AM CDT TUE JUL 17 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN HOLT AND SOUTHWESTERN BOYD COUNTIES HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4289 9862 4262 9845 4249 9872 4286 9914 $$ Roberg
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:14 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 16, 11:14 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1114 PM CDT Mon Jul 16 2018 .SYNOPSIS... Issued at 346 PM CDT Mon Jul 16 2018 H5 analysis from this morning had high pressure anchored over the southern tip of Nevada with a secondary high noted over the sern CONUS. Active flow continued across the northern tier of states and southern Canada this morning. A closed low was noted over western Ontario with a nice 50KT jet streak extending from northern Minnesota into northern Quebec. Upstream of this feature and associated trough of low pressure, a tandem of shortwaves were noted. The first over swrn Idaho and a second off the southern Oregon coast. At the surface, weak high pressure was present over northeastern Nebraska this afternoon. A weak stationary front extended across the panhandle with southerly winds west of this feature and calm or light easterly winds east of this feature. Skies were partly cloudy and temperatures as of 3 PM CDT ranged from 82 at Ainsworth to 89 at North Platte. && .SHORT TERM...(This evening through Tuesday) Issued at 346 PM CDT Mon Jul 16 2018 Tonight and Tuesday...Precipitation chances and the severe threat are the main forecast challenges over the next 24 hours. The shortwave disturbance, currently over southern Idaho will track into Wyoming late this afternoon, emerging onto the Wyoming plains early this evening. Convection is expected to initiate in advance of this feature and track east, then southeast into the low level jet overnight. The latest NAM12 and GFS, as well as the WARW develop a robust MCS over the northern panhandle, tracking this south into swrn Nebraska overnight. Model timing has been in decent agreement between the GFS and NAM12 solutions which favor a "late show". However, the WARW and HREF ensembles develop convection across the Black Hills, forcing this into the nwrn CWA late this afternoon into the early evening hours. If convection were to fire early on, it would be more discrete in nature with large hail and winds being the main threats. This is supported by very steep mid level lapse rates and deep layer shear of 35 to 40 KTS. Later in the evening as convection morphs into a MCS, winds and heavy rain will be the main threats. The concern with heavy rain lies with fcst PWATS which are north of 1.5 inches in advance of the expected convection. On Tuesday, precipitation will linger in the southern and eastern forecast area during the morning hours, with drying conds developing in the afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 346 PM CDT Mon Jul 16 2018 Tuesday night through Thursday...A second, stronger disturbance, will track across southern Montana and northern Wyoming Tuesday afternoon. This feature will approach eastern Wyoming and the Nebraska panhandle early Tuesday evening. As the disturbance approaches a surface trough of low pressure, located in eastern Wyoming/Nebraska Panhandle Tuesday evening, showers and thunderstorms will develop. Once again, storms will track east and southeast into the nose of the low level jet. Rich low level moisture, with PWATS in excess of 1.5 inches will be present across western and north central Nebraska Tuesday night. This will facilitate the threat for heavy rain. Since timing will be mainly during the late evening and overnight hours, not real confident about the threat for widespread severe storms Tuesday night. Precipitation will linger in the eastern forecast area Wednesday morning before pushing out by midday. The upper level shortwave trough, will slowly track across the Dakotas on Wednesday. Showers and thunderstorms will be possible in advance of this feature, Wednesday afternoon into early Wednesday evening across the eastern half of the forecast area. Good subsidence will develop behind the exiting H5 wave with dry conditions expected late Wednesday night into Thursday. Thursday night through Monday...The upper level disturbance will drift east and deepen as it approaches the southern Great Lakes late in the week. This will allow ridging across the western CONUS to amplify Friday through Saturday night. Warmer temperatures and dry conditions are expected with highs reaching the upper 80s/lower 90s for Friday and Saturday. An upper level trough will ride across southwestern into south central Canada Saturday night into Monday. This will lead to an increased threat for showers and thunderstorms Saturday night into Monday. Will keep pops fairly low ATTM as the main forcing will be focused over the Dakotas. The upper level trough will force a cold front through the forecast area Sunday night with highs falling off to the lower to middle 80s for Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1112 PM CDT Mon Jul 16 2018 Overnight, widespread thunderstorms are expected to move east- southeast, generally affecting all of southwestern Nebraska, south of highway 2. Storm activity should exit southwest Nebraska around 12z-14z Tuesday morning. Additonal thunderstorm activity is possible Tuesday evening west of highway 61. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jul 16, 3:13 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 313 PM CDT Mon Jul 16 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-172015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 313 PM CDT Mon Jul 16 2018 /213 PM MDT Mon Jul 16 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong to severe thunderstorms will move into northwest Nebraska late this evening, generally after 9 PM MDT. Some storms will be capable of producing large hail, strong winds, and very heavy rain. The storms will spread southeast across the Sandhills and southwest Nebraska overnight, where the primary threats are damaging wind and heavy rain. Frequent cloud to ground lightning will accompany any thunderstorm. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorm chances continue into Tuesday and Wednesday. A severe storm capable of producing hail and strong winds cannot be ruled out, however the primary threats are prolonged heavy rainfall and frequent lightning. Additional thunderstorms are possible Saturday and Sunday nights. Stay tuned to later forecasts regarding severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening and tonight, primarily for areas west of Highway 83. Any severe weather or rainfall report is appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Local storm report, Jul 16, 11:46 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1146 PM CDT MON JUL 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST THEDFORD 41.98N 100.57W
07/16/2018 M58 MPH THOMAS NE AWOS
WINDS GUSTING TO 58 MPH OR HIGHER SINCE 1124 PM
&&
CCOLESpecial weather statement, Jul 17, 12:18 AM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service North Platte NE 1218 AM CDT TUE JUL 17 2018 NEZ037-170600- Logan NE- 1218 AM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN COUNTY UNTIL 100 AM CDT... At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northeast of Gandy to 6 miles northeast of Ringgold. Movement was south at 35 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Stapleton, Gandy, Logan, Tarboz Lake, Shanklin Bluff and Hoagland. This includes the following highways... Highway 92 between mile markers 221 and 236. Highway 83 between mile markers 107 and 116. LAT...LON 4150 10028 4140 10048 4146 10071 4163 10028 TIME...MOT...LOC 0518Z 354DEG 30KT 4157 10030 4155 10066 CDC
Special weather statement, Jul 17, 12:24 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
1224 AM CDT TUE JUL 17 2018
NEZ057>059-069-070-170615-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-Keith NE-
1224 AM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHEASTERN KEITH...
NORTHEASTERN CHASE...SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES
COUNTIES UNTIL 115 AM CDT/1215 AM MDT/...
At 1223 AM CDT/1123 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Paxton to Sedgwick.
Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Grant, Wallace, Madrid, Venango, Elsie, Grainton, Wild Horse Spring
and Brandon.
This includes Highway 61 between mile markers 53 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4065 10095 4070 10205 4100 10204 4100 10194
4111 10133
TIME...MOT...LOC 0523Z 281DEG 23KT 4109 10135 4094 10251
CDCSpecial weather statement, Jul 17, 12:35 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1235 AM CDT TUE JUL 17 2018
NEZ036>038-059-170615-
Custer NE-McPherson NE-Lincoln NE-Logan NE-
1235 AM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...SOUTHERN
LOGAN...SOUTHEASTERN MCPHERSON AND NORTHWESTERN CUSTER COUNTIES UNTIL
115 AM CDT...
At 1234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Dunning to near Gandy to
near Tryon. Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Arnold, Logan, Finchville, Pleasant Hill and Milldale.
This includes the following highways...
Highway 92 between mile markers 236 and 269.
Highway 97 between mile markers 20 and 25.
Highway 83 between mile markers 97 and 106.
LAT...LON 4151 9981 4126 10013 4131 10081 4152 10091
4140 10049 4151 10027 4164 10027 4173 10009
TIME...MOT...LOC 0534Z 317DEG 25KT 4170 10018 4151 10043 4154 10090
CDCSpecial weather statement, Jul 17, 12:51 AM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service North Platte NE 1251 AM CDT TUE JUL 17 2018 NEZ036-057-059-170630- McPherson NE-Lincoln NE-Keith NE- 1251 AM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...WESTERN LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES UNTIL 130 AM CDT/1230 AM MDT/... At 1250 AM CDT/1150 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles southwest of Ringgold to 8 miles south of Sutherland Reservoir State Recreation Area. Movement was southeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... North Platte, Sutherland, Hershey, Dickens, Sutherland Reservoir State Recreation Area, Lake Maloney State Recreation Area, North Platte Airport, Coker, O'Fallons, Birdwood and Somerset. This includes the following highways... Highway 97 between mile markers 1 and 19. Interstate 80 in Nebraska between mile markers 149 and 181. Highway 83 between mile markers 66 and 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4071 10099 4110 10132 4152 10091 4098 10062 TIME...MOT...LOC 0550Z 334DEG 29KT 4139 10085 4099 10115 CDC
Special weather statement, Jul 17, 1:13 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
113 AM CDT TUE JUL 17 2018
NEZ038-059-170700-
Custer NE-Lincoln NE-
113 AM CDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND SOUTHWESTERN CUSTER
COUNTIES UNTIL 200 AM CDT...
At 113 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Callaway to near Lake
Maloney State Recreation Area. Movement was southeast at 65 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
North Platte, Sutherland, Hershey, Callaway, Brady, Maxwell, Oconto,
Wellfleet, Lake Maloney State Recreation Area, North Platte Airport,
Keith, Cottonwood Canyon State Wildlife Management Area, Etna,
Milldale, Jeffrey Canyon State Wildlife Management Area, O'Fallons,
Lodi, Finchville, Birdwood and Vroman.
This includes the following highways...
Highway 97 between mile markers 1 and 3.
Interstate 80 in Nebraska between mile markers 160 and 208.
Highway 83 between mile markers 55 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4073 10084 4116 10112 4142 9995 4105 9958
4105 10022 4074 10023
TIME...MOT...LOC 0613Z 312DEG 57KT 4134 10005 4106 10085
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jul 16, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Jul 16, 7:33 PM CDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jul 16, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 47 min |
| Jul 16, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 51 min |
| Jul 16, 8:46 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 44 min |
| Jul 16, 9:01 PM CDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 16, 9:40 PM CDT | Special Weather Statement | LBF | Grant | 50 min |
| Jul 16, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 40 min |
| Jul 16, 10:19 PM CDT | Special Weather Statement | LBF | Thomas | 41 min |
| Jul 16, 10:43 PM CDT | Special Weather Statement | LBF | Arthur, Hooker | 47 min |
| Jul 16, 10:53 PM CDT | Special Weather Statement | LBF | Thomas | 52 min |
| Jul 16, 11:01 PM CDT | Special Weather Statement | LBF | Thomas | 44 min |
| Jul 16, 11:16 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 44 min |
| Jul 16, 11:34 PM CDT | Special Weather Statement | LBF | Keith | 41 min |
| Jul 16, 11:41 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 49 min |
| Jul 16, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| Jul 16, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 17, 12:18 AM CDT | Special Weather Statement | LBF | Logan | 42 min |
| Jul 17, 12:24 AM CDT | Special Weather Statement | LBF | Perkins | 51 min |
| Jul 17, 12:35 AM CDT | Special Weather Statement | LBF | Logan | 40 min |
| Jul 17, 12:51 AM CDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Jul 17, 1:13 AM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Jul 17, 1:26 AM CDT | Areal Flood Advisory | LBF | Lincoln | 88 min |
| Jul 17, 1:46 AM CDT | Areal Flood Advisory | LBF | Boyd, Holt | 3 hr |
| Jul 17, 2:01 AM CDT | Flash Flood Warning | LBF | Boyd | 3 hr |
| Jul 17, 2:15 AM CDT | Areal Flood Advisory | LBF | Chase, Hayes, Lincoln, Perkins | 3 hr |
| Jul 17, 2:10 PM CDT | Flash Flood Watch | LBF | Sheridan | 14 hr |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.